Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Got addicted to Clonazepam which was prescribed for anxiety, panic attack. Want to discontinue. Solution?

I had been continuing clonazepam for 3 years cause I got dependent on it.Without it I could not do do anything properly.I tried to get rid of it and did not take the medicine for long 6 months.But my normal life was hampered totally after leaving it. Anxiety ,panic attack everything surrounded me badly.Then I went back to clonazepam 1mg everyday for last 8 months.what should I do now?I can not do without clonazepam.On the otherhand it is not good for health.But I wanna live a healthy and normal life.I would like to mention first time my doctor gave me the drug for my anxiety.
Asked On : Mon, 19 Nov 2012
Answers:  1 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Addiction Medicine Specialist 's  Response

Clonazepam is a short term solution for anxiety. The first line medications are SSRIs like escitalopram and sertraline. I usually start my patients with anxiety on a SSRI and add clonazepam for one to two months as it takes some time for the SSRI to become effective. Then I taper off clonazepam, so that one doesn't become dependent on it. It seems this was not done for you, but still it is not too late. Please consult a psychiatrist who can assess you and prescribe an SSRI for you, so that you can gradually taper off clonazepam. Please do not worry about having to start another medicine as SSRIs are safe, with no dependence potential and can be gradually stopped after you become well.

Best wishes.
Answered: Mon, 26 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor